MAUDE Adverse Event Report: BECTON, DICKINSON & CO. BD PHOENIX¿ PMIC-108; AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY TEST

BECTON, DICKINSON & CO. BD PHOENIX¿ PMIC-108; AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY TEST
Model Number 448418
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/15/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional lot numbers: 9198677, 9205613; additional expiration dates: 2020-07-31, 2020-08-31 a device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.Additional manufacture dates: 2019-07-17, 2019-07-24.
 
Event or Problem Description
Customer started testing sxt after seeing an article about false resistance in automated systems.Isolates have been sensitive by (b)(6).Isolates are 18-24 hours old and taken from tsa w/ sb using a cotton swab.It is not known for sure if results were erroneous.Around 150 isolates in question, over 3 lot numbers.
 
Additional Manufacturer Narrative
H.6.Investigation summary : this complaint is for false resistance of staphylococcus aureus to sulfamethoxazole-trimethoprim (sxt) when using phoenix panel pmic 108 (448418) batches 9065936, 9198677, and 9205613.The customer provided ten isolates for investigation and 25 panels of batch 9205613.Retention panels of batch 9198677 were used to test isolates 30, 32, 36, and 39.Retention panels of batch 9065936 were used to test isolates 38, 41, and 42.Returned panels of batch 9205613 were used to test isolates 130, 132, and 133.All isolates were also tested with a separate control batch.All isolates, with the exception of isolate 36, yielded resistant results for both the complaint batches and control batch.Disk diffusion was performed twice as confirmatory testing.The disk diffusion results yielded susceptible results for all isolates.This complaint is confirmed.A review of quality notifications revealed no quality notifications noted on the complaint batches for this defect.Complaint trending was performed and no trends were identified associated with this issue.Bd id/ast plant quality will continue to monitor for trends.Bd would appreciate any additional affected isolates as the customer mentioned there were approximately 150 isolates affected.Investigation conclusion this complaint is confirmed.Root cause description root cause was not determined.Rationale complaint trends do not exist; therefore, a capa is not required.H3 other text : see section h.10.
 
Event or Problem Description
Customer started testing sxt after seeing an article about false resistance in automated systems.Isolates have been sensitive by kirby bauer.Isolates are 18-24 hours old and taken from tsa w/ sb using a cotton swab.It is not known for sure if results were erroneous.Around 150 isolates in question, over 3 lot numbers.

Brand Name
BD PHOENIX¿ PMIC-108
Common Device Name
AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY TEST
Manufacturer (Section D)
BECTON, DICKINSON & CO.
7 loveton circle
sparks MD 21152
MDR Report Key9674013
Report Number1119779-2020-00002
Device Sequence Number11452208
Product Code LON
UDI-Device Identifier30382904484188
UDI-Public30382904484188
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K033907
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2020
Device Model Number448418
Device Catalogue Number448418
Device Lot Number9065936
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/15/2020
Supplement Date Received by Manufacturer01/15/2020
Initial Report FDA Received Date02/05/2020
Supplement Report FDA Received Date03/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;